International Journal of Mathematics and Mathematical Sciences
Volume 1 (1978), Issue 4, Pages 497-507
Viscous damping of gravity waves over a permeable bed
Department of Mathematics, University of Maine, Orono 04473, Maine, USA
Received 9 May 1978; Revised 19 June 1978
Copyright © 1978 K. K. Puri. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
The damping of gravity waves over the surface of a layer of viscous fluid which overlies a porous bed saturated with the same fluid is studied. It is shown that viscosity may not be the dominant influence in the damping mechanism; the damping effects due to percolation in the fixed bed may be of the same or even higher order than those due to viscosity.